Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 3, 2001, 5:23 PM CDT for Howard County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2001, 5:23 PM CDT (22:23 UTC)
- Expired
- May 3, 2001, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 032223 SVRMCI MOC089-032315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 523 PM CDT THU MAY 3 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN CENTRAL MISSOURI * UNTIL 615 PM CDT * AT 523 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED OVER ESTILL...OR ABOUT 6 MILES NORTH OF BOONVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAYETTE AT 540 PM CDT ARMSTRONG AT 555 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3907 9289 3900 9262 3924 9249 3934 9276 MB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:45 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 3, 2:45 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT THU MAY 03 2001 STNRY FNT AT 1900 UTC RMNS TO S OF GAG CNK DSM LN. COOLER SOUNDINGS IN MID LVLS HAVE REDUCED CAP STRENGTH AND STEEPENED MID LVL LAPSE RATES SETTING STAGE FOR MORE WIDESPREAD CNVTN THIS PM. SVRL LARGE CLUSTERS OF TSTMS CONTINUE OVR ERN KS AND NRN THIRD OF MO ALG PERIPHERY OF THETA-E RDG. ON SYNOPTIC SCALE LVL 100 KT 300 HPA JET ROUNDING WRN U.S. TROF WITH SVRL POCKETS OF UPR TROPOSPHERIC DVRGNC ARE AIMED INTO STNRY BNDRY. WITH PRECIPITAL WATER LVS AT 150-190 PERCENT ABV NRML THINK THAT FLASH FLOOD GUIDACE WILL BE REACHED OR EXCEEDED IN SOME LOCATIONS TNGT. HOWEVER GIVEN RECENT DRY PRD AND XPTD QUICK MVMNT OF CELLS TNGT WITH STG SYNOPTIC SUPPORT WILL NOT ISSUE ANY HEADLINES. TNGTS ANTICIPATED RAINFALL SHOULD HOWEVER PRIME THE PUMP FOR FLOODING POTENTIAL OVR THE WKEND WITH MORE HVY RAIN FCST. CRNT HAZ WX OUTLK CVRS THINKING AT THIS TIME. MODELS CONT TO PUSH FNT SWRD ON FRI AND NXT ROUND OF HVY RAIN LIKLEY TO DVLP IN STG ISENTROPIC LIFT OVER BNDRY SAT PM OR NITE. THIS EPSIODE HAS POTENTIAL TO PERSIST INTO SUN. MED RANGE MODELS OFF VARYING SOLUTIONS FOR EXITING WRN TROF ON SUN. CANADIAN SHWS MORE PROGRESSIVE REGIME MVG LOW OFF EAST COAST FTHR OFF SHORE WHILE MRF/AVN SUGGEST TROF AXIS CLOSER TO COAST THEREBY MAINTAINING STGR RDG THUS FORCING WRN SHRT WV FTHR TO NW. REGARDLESS OF SCENARIO LAPSE RATE APPR TO STEEPEN ENOUGH AND SHEAR STG ENOUGH FOR SVR WX POTENTIAL ON SUN. WILL NOT MAKE ANY SGFNT TEMP SHGS AT THIS TIME AND WILL MAKE MINOR POP ADJUSTMENTS. .EAX... KS...NONE. MO...NONE. BODNER
In the hours before
Special weather statement, May 3, 1:00 PM CDT, 4 hours 23 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU MAY 3 2001 FORECAST: SCATTERED THUNDERSTORM ACTIVITY CAN BE EXPECTED ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. DUE TO LIMITED INSTABILITY AND A RELATIVELY WEAK ATMOSPHERIC WIND PROFILE...NO SEVERE THUNDERSTORMS ARE EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND TORRENTIAL RAINFALL. DISCUSSION: A STATIONARY FRONT WILL REMAINED DRAPED ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS INTO FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF THE FRONT THROUGH THE REMAINDER OF THE WEEK. OUTLOOK: THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. ALTHOUGH NO SEVERE WEATHER IS EXPECTED ON FRIDAY...THE THREAT OF SEVERE WEATHER...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL...WILL INCREASE OVER THE WEEKEND. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX MJM
Local storm report, May 3, 4:35 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 PM CDT THU MAY 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0324 PM ODESSA MO 1 INCH HAIL
05/03/01 LAFAYETTE NICKEL TO QUARTER SIZE
HAIL. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0418 PM 5 SE LAWSON MO .75 INCH HAIL
05/03/01 RAY REPORTED BY PUBLIC.Local storm report, May 3, 4:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT THU MAY 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY. LOCATION....
0432 PM (STJ)ST JOSEPH MEM ARPT MO 63 MPH TSTM GUST
05/03/01 BUCHANANLocal storm report, May 3, 5:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 PM CDT THU MAY 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM LENEXA KS 1 INCH HAIL
05/03/01 JOHNSON REPORTED BY STORM
SPOTTER. 1 INCH
REPORTED NEARo OAK PARK
MALL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:47 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 58 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.